Doctor insights on:
Do the IUD (para guard) result in many yeast infections? I have the paraguard IUD and have been experiencing yeast infections after my menstrual cycle quite frequently. Is this normal?
Possibly: If you are only getting yeast infections since your iud was placed then it's possible the iud is contributing to yeast infections. Other factors can also contribute including eating sweets, fruit or alcohol, taking antibiotics and wearing clothes that don't allow good air circulation with exercise. So you have other factors you can change. ...Read moreSee 1 more doctor answer
Where?: Yeast can be in many areas and to many degrees. Probably the most potent way to rid one's yeast infections is to use and oral antifungal (besides iv). It is available, simple and fairly safe. Next is to use topical antifungal creams and ointments. Again, this willl depend on where and how sifnificant the infecitons is. If in doubt, see your pcp or a dermatologist or infectious disease doctor. ...Read more
Why?: It's not usually necessary to eliminate yeast from your body. This is not a common problem, and when people are infected with common yeasts (e.g. Candida), it usually affects only mucous membranes, such as the mouth or vagina. These conditions can be treated with topical or oral antifungal drugs. ...Read more